Hip pain

Please can anyone tell me if this could be PMR related or not? One day in August I bent over to pick something up off the floor and felt an almost tearing pain in my hip/buttock area. It was agony but went after a few days and I have only had slight twinges since.

On Friday I went to stand up and couldn't. I had no strength at all in my leg and the pain in my hip was like bone on bone. It took a long time to stand and the pain made me yell out. I could hardly walk. This has gone on all weekend but I have found that total rest helps, so after resting yesterday it is slightly better today, but not right. The effort of sitting or standing is what causes the most pain.

I have PMR and GCA and am currently on 13mg, my last reduction was just over a week ago from 14mg.

Any advice would be appreciated. Thank you.

16 Replies

oldestnewest
  • Hi,

    Does sound as if it could be bursitis- some people get it with PMR, I managed to get through GCA without succumbing, but currently have it - due to arthritic knee on opposite side.

    If it's your gluteal muscle that hurts when you sit/stand a combination of ice and heat may help 10mins ice pack, 10mins heat. If you can try massaging the area with a small ball, tennis ball or such like, that also helps

    I have had cortisone injection and also massage - which has helped, but still not back to normal yet.

    Best to get it checked as soon as you can, if necessary pay to see physio or sports masseur.

  • Thank you, that sounds very possible as sitting and standing are the hardest - got stuck on the loo yesterday!! Good job our wash basin is near by and sturdy or I would still be there I think! Will phone Dr tomorrow. Sadly my lovely GP left on Friday so I have to start all over again and train another one!!

  • Sounds like hip bursitis (trocanteric bursitis) which some think of as associated with pseudogout which goes along with PMR. I was taken to the emergency room the pain was so bad. An injection stopped it immediately. The next time (by then I had been diagnosed with pseudogout which occurred on the knee and it was determined that my hip pain was "bursitis" which some still think of really as pseudogout) I was put on Colchicine which is specifically for pseudogout and my pain stopped within two days. After that I had episodes on more joints other than hip, which were wrist, elbow, ankle and 3 on the knee. Now I know immediately what it is and take my Colchicine and it is gone the next day if I take the pill right away. Good luck.

  • Thanks. Saw pretty useless GP today who wouldn't even consider it was anything to do with PMR but convinced it was sciatica!

  • Try another one...

  • Yes I will! My usual GP left on Friday so I am feeling a bit lost! She was on the ball with PMR/GCA and we worked together. She suggested someone for me to see but of course they have no appointments! The one today showed no interest in a link to PMR despite me mentioning it 3 times! She didn't ask about my steroids or if I'd reduced recently or anything! She was convinced it is sciatica so that was that! She said the treatment would be the same anyway! What treatment? Painkillers and rest but exercise as much as possible!

  • Hope she gets PMR one day...

  • Oh no, I wouldn't wish this on anybody

  • I'm not usually vindictive - but when they spout some of the rubbish I hear: they deserve to find out what it is REALLY like and that painkillers and exercise are NOT universal panacaeas!!!!!

  • Sciatica is usually on the side lower hip and back and can run down back of leg like an electric shock.I've suffered from it 40 years on and off worse now I'm over 70.Don't take pain killer because in on med.for hypertension which is worse than the sciatica.It climbs to 295/130 resting at 275/115 All I hear is from doc and hospital"oh ! I've never seen one so high"Going to try Chinese herbs

  • Other doctors said that also, but common sense prevailed since they could not associate that pain with any back problems or sciatic issues and the pill for pseudogout worked immediately with only one or two pills. If you have a computer look up CPC/pseudogout/Trochanteric bursitis and see how they are all connected and are associated with PMR in many patients who suffer from this. Don't give up. We have to be our own doctor and help from web-sites such as this really validate some of our own findings.

  • I agree with DL - it could be bursitis or tendon/ligament problems. It needs checking out.

  • Thank you, see above reply.

  • I had a flare of my PMR which manifested as bursitis in both hips and shoulders! I was on 4mg pred and as soon as I increased to 10mg the hips improved quickly and the shoulders more slowly. I didn't recognise it as a flare, but obviously, it was.

    Best to see your doctor for their assessment and advice.

  • Thank you, see reply above.

  • How to lower my BP it's 275/115 I'm on 2.5 daily beta blocker and 100mgCapitopril Thanks

You may also like...